Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 11, 2015, 6:32 PM CDT for Webb County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 11, 2015, 8:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:10 PM CDT | FLASH FLOOD | Laredo, TX | PHOTO OF WATER TO CAR BUMPERS AT DEL MAR/SAN DARIO INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
200
WGUS54 KCRP 112332
FFWCRP
TXC479-120130-
/O.NEW.KCRP.FF.W.0012.150411T2332Z-150412T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
632 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 630 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE IN THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAREDO...LAREDO INTERNATIONAL AIRPORT...DOCTORS HOSPITAL OF
LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...LAREDO COMMUNITY
COLLEGE...ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...LAREDO COUNTRY
CLUB AND UNITED SOUTH HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN
REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT
EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY
PRECAUTIONS IMMEDIATELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2745 9950 2747 9948 2749 9948 2750 9950
2750 9953 2755 9952 2757 9951 2758 9953
2761 9954 2761 9957 2767 9936 2751 9931
2742 9949
$$
PZ1 follow-up statement
891
WGUS74 KCRP 120128 RRA
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT SAT APR 11 2015
TXC479-120138-
/O.EXP.KCRP.FF.W.0012.000000T0000Z-150412T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
828 PM CDT SAT APR 11 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY WILL EXPIRE
AT 830 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 2745 9950 2747 9948 2749 9948 2750 9950
2750 9953 2755 9952 2757 9951 2758 9953
2761 9954 2761 9957 2767 9936 2751 9931
2742 9949
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:06 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 11, 4:06 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 406 PM CDT SAT APR 11 2015 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE NAM/GFS DETERMINISTIC THAT AN UPPER JET STREAK WL ENTER THE CWA/MSA AFTER 06Z SUNDAY AND PROVIDE SYNOPTIC SCALE LIFT. THE COMBINATION OF UPPER DYNAMICS AND COPIOUS MSTR (NAM DETERMINISTIC SOUNDINGS) SHOULD RESULT IN ADDITIONAL SCT CONVECTION OVER THE CWA/MSA OVERNIGHT/EARLY SUNDAY. THE UPPER LOW (CURRENTLY NEAR BAJA CA PER WATER VAPOR IMAGERY) IS PROGD TO PROVIDE SYNOPTIC SCALE LIFT OVER THE CWA/MSA SUNDAY NIGHT. THUS EXPECT ADDITIONAL CONVECTION SUNDAY NIGHT. WITH REGARD TO STRONG/SEVERE CONVECTION...SELECTED NAM SOUNDINGS DEPICT BRN VALUES NEAR THE SUPERCELLULAR RANGE DRG THE PERIOD. FURTHER...0-6KM VERTICAL SHEAR IS EXPECTED TO BE SIGNIFICANT DRG THE PERIOD. NOTWITHSTANDING THE FACT THAT 0-6KM VERTICAL SHEAR CAN PROVIDE STORM VERTICAL VELOCITIES BEYOND WHAT CAN BE EXPECTED VIA CAPE...CAPE VALUES THIS EVENING/TNGT ARE EXPECTED TO BE AROUND 1000 J/KG YET AROUND 2500 J/KG SUNDAY AFTN/NIGHT. THUS...MORE CONFIDENT IN THE POSSIBILITY FOR STRONG/SEVERE STORMS SUNDAY NIGHT RATHER THAN TONIGHT/ SUNDAY. ALTHOUGH NAM SOUNDINGS SUGGEST A SATURATED WARM 0-4KM LAYER AND STATISTICALLY HIGH PWAT VALUES...0-6KM VERTICAL SHEAR AND LACK OF A SFC BNDRY MAY PRECLUDE FLASH FLOODING ALTHOUGH ISOLD FLASH FLOODING MAY OCCUR. && .LONG TERM (MONDAY THROUGH SATURDAY)...MODELS CONTINUE INDICATING UPPER LOW TRACKING NORTHWEST INTO NORTHERN TEXAS MONDAY. HIGH PWAT VALUES (NEAR 1.8-1.9 INCHES) WILL ALLOW FOR MODERATE TO LOCALLY HEAVY RAINFALL AMOUNTS AS CONVECTIVE SYSTEM PROGRESSES FURTHER EAST ACROSS THE REGION ON MONDAY. ANOTHER WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION MONDAY NIGHT/EARLY TUESDAY...DROPPING TEMPERATURES BY A FEW DEGREES ACROSS THE REGION. FLOW ALOFT WILL REMAIN FROM THE SOUTHWEST AS NEXT CLOSED LOW DIVES IN BEHIND THIS FIRST SYSTEM...AND CONTINUED IMPULSES WILL LIFT ACROSS THE REGION THROUGH THE WEEK BEFORE THIS NEXT SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH LATE THURSDAY INTO EARLY FRIDAY MORNING. WITH ABUNDANT MOISTURE ACROSS THE REGION...ALONG WITH UPPER SUPPORT AND A JET STREAK NOSING INTO THE AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO OCCUR THROUGH THURSDAY. RAIN CHANCES DIMINISH THURSDAY NIGHT INTO FRIDAY WITH THE PASSING OF THE COLD FRONT. STILL SEEING SOME TIMING DIFFERENCES BETWEEN MODELS WRT FROPA...WHICH WILL IMPACT THE TIMING OF PRECIP ENDING. HOWEVER...ANTICIPATE DRY CONDITION TO RETURN BY NEXT WEEKEND. NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH MOST OF NEXT WEEK...WITH SLIGHTLY BELOW NORMAL TEMPERATURES DURING THE LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 79 71 82 69 / 50 50 70 50 20 VICTORIA 69 77 69 81 67 / 60 60 80 50 20 LAREDO 70 83 68 89 69 / 60 40 70 20 10 ALICE 70 81 69 85 68 / 50 50 80 40 20 ROCKPORT 71 76 71 77 71 / 50 60 70 50 20 COTULLA 68 81 66 86 65 / 60 50 70 30 10 KINGSVILLE 71 81 71 85 70 / 50 50 70 40 20 NAVY CORPUS 72 76 71 78 71 / 50 50 70 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM LK/84...LONG TERM
Hazardous weather outlook, Apr 11, 5:01 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 501 AM CDT SAT APR 11 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 501 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. STRONG STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS REMAIN IN THE FORECAST OVER SOUTH TEXAS THROUGH THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY... ALTHOUGH AN ISOLATED SEVERE STORM COULD NOT BE RULED OUT MAINLY DURING THE AFTERNOON AND EVENING. A SLIGHTLY BETTER CHANCE FOR STRONG TO SEVERE STORMS IS EXPECTED SUNDAY NIGHT WITH ANOTHER UPPER LEVEL STORM SYSTEM. PERSISTENT SCATTERED RAINFALL THROUGH MONDAY COULD RESULT IN SOME FLOODING CONCERNS THROUGH THE FIRST PART OF THE WEEK. THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH THURSDAY. AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:56 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 64 min |
| Apr 11, 6:48 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.